Alert archive / Colorado / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 44, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 21, 1998, 6:49 PM MDT for El Paso County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 1998, 6:49 PM MDT (00:49 UTC)
- Expired
- Jun 21, 1998, 7:50 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County El Paso County, CO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2295 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -167 m²/s²
- 0-3 km storm-relative helicity
- -261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
735 WUUS1 KPUB 220050 RRA SVRPUB COC041-220150- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 649 PM MDT SUN JUN 21 1998 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 750 PM MDT * AT 645 PM MDT...RADAR SHOWED A SEVERE STORM 1 MILE SOUTH OF FOUNTAIN...OR 18 MILES SOUTHEAST OF COLORADO SPRINGS MOVING EAST AT 20 MPH. SOME LOCATIONS AFFECTED WILL BE I-25 BETWEEN FOUNTAIN AND THE EL PASO COUNTY BORDER THROUGH 700 PM...THEN OVER OPEN COUNTRY EAST OF I- 25 AND FOUNTAIN THROUGH 750 PM. AT THIS TIME... THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. LW/KT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:55 PM MDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 21, 2:55 PM MDT, 3 hours 54 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MDT SUN JUN 21 1998 ...SEVERE THUNDERSTORM WATCH PARTS OF SOUTHEAST COLORADO THIS EVENING... CHALLENGE TONIGHT IS DETERMINING COVERAGE/INTENSITY OF THUNDERSTORMS. ATMOSPHERE CONTINUES TO BECOME RIPE FOR DEEP CONVECTION. GOES SOUNDER DATA INDICATES CAPES OF 1000 TO 2000 J/KG AND LIFTED INDICES OF -4 TO -8 ACROSS PORTIONS OF SOUTHEAST COLORADO. A BRIEF SHOT OF 3/4 INCH HAIL NEAR THE BROADMOOR AT 135 PM MDT BUT NOTHING ELSE. EXPECT MORE SEVERE STORMS THROUGH THE EVENING ACROSS SOUTHEAST COLORADO. SOUTH CENTRAL COLORADO AGAIN LOOKS TOO DRY WITH SATELLITE PICTURES SHOWING CONVECTION TO BE VERY RESTRAINED AND SURFACE OBSERVATIONS INDICATING VERY LITTLE SURFACE MOISTURE TO WORK WITH (DEWPOINTS IN THE LOWER 20S). ACTIVITY OVER SOUTHEAST COLORADO THUS FAR HAS BEEN NORTH OF PUEBLO. EXPECT ACTIVITY WILL WORK FURTHER SOUTH WITH TIME INTO BETTER MOISTURE. RUC INDICATES SURFACE DEWPOINTS CLIMBING TO THE 50S AND 60S ACROSS THE SOUTHEAST PLAINS THIS EVENING. THIS LOOKS REALISTIC BASED ON GUSTY EAST WINDS THROUGH THE ARKANSAS VALLEY AT THIS TIME AND 60 DEGREE DEWPOINTS JUST UPSTREAM vIN SOUTHWEST KANSAS. SEVERE THUNDERSTORM WATCH CONTINUES FOR EL PASO...PUEBLO...CROWLEY...KIOWA...OTERO...BENT AND PROWERS COUNTIES UNTIL 7 PM MDT. LW
In the hours before
Local storm report, Jun 21, 2:34 PM MDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
234 PM MDT SUN JUN 21 1998
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM N BROADMOOR CO .75 INCH HAIL
06/21/98 ELPASOLocal storm report, Jun 21, 2:34 PM MDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
234 PM MDT SUN JUN 21 1998
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM N BROADMOOR CO .75 INCH HAIL
06/21/98 ELPASOLocal storm report, Jun 21, 5:12 PM MDT, 1 hour 37 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
512 PM MDT SUN JUN 21 1998
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM FLORISSANT CO 0.75 INCH HAIL
06/21/98 TELLER
0357 PM FALCON CO 0.75 INCH HAIL
06/21/98 EL PASO
0430 PM MONUMENT CO 0.75 INCH HAIL
06/21/98 EL PASO
0435 PM 2 SW CALHAN CO 1.00 INCH HAIL
06/21/98 EL PASOLocal storm report, Jun 21, 5:12 PM MDT, 1 hour 37 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
512 PM MDT SUN JUN 21 1998
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM FLORISSANT CO 0.75 INCH HAIL
06/21/98 TELLER
0357 PM FALCON CO 0.75 INCH HAIL
06/21/98 EL PASO
0430 PM MONUMENT CO 0.75 INCH HAIL
06/21/98 EL PASO
0435 PM 2 SW CALHAN CO 1.00 INCH HAIL
06/21/98 EL PASOLocal storm report, Jun 21, 6:21 PM MDT, 28 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
621 PM MDT SUN JUN 21 1998
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0614 PM 25 NNE KIM CO 0.75 INCH HAIL
06/21/98 LAS ANIMASLocal storm report, Jun 21, 6:21 PM MDT, 28 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
621 PM MDT SUN JUN 21 1998
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0614 PM 25 NNE KIM CO 0.75 INCH HAIL
06/21/98 LAS ANIMASThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:05 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 30 min |
| Jun 21, 6:35 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 60 min |
| Jun 21, 6:58 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 62 min |
| Jun 21, 7:33 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 62 min |
| Jun 21, 7:37 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 63 min |
| Jun 21, 8:02 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 63 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.